Illinois, 2021Damaging Winds in Illinois, July 10, 2021
July 10, 2021 · NWS LSX · 2 events in 2 counties and zones
Scattered showers and storms were moving across portions of southern Illinois during the late afternoon hours. Some of the storms were severe, producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and storms were moving across portions of southern Illinois during the late afternoon hours. Some of the storms were severe, producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 10, 3:05 PM CST, 35 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
405 PM CDT Sat Jul 10 2021
.SHORT TERM... (Through Late Sunday Night)
Issued at 404 PM CDT Sat Jul 10 2021
Convective trends continue to be the primary focus for this
afternoon's forecast. A strong short wave is diving south through
the Missouri Valley, and it is forecast to cut off and become
stationary over northern Missouri/southern Iowa late tonight into
Sunday morning. While the short wave is producing synoptic scale
lift to aid in thunderstorm development, the instability that storms
are feeding on has a decent diurnal component. Additionally, the
surface reflection of the short wave is pushing a cold front south
through the eastern Plains, and this front will eventually dam up
the most unstable air across the Lower Mississippi Valley by early
Sunday morning. That being said, the broken line of storms moving
through eastern Missouri into southern Illinois should continue
moving east and out of the forecast area through the late afternoon,
and storms farther to the west should weaken and perhaps diminish
completely if some of the CAMs are to be believed.
With all that in mind, the threat for additional thunderstorm
development is not zero as the short wave moves over the area, so
have kept chance wording in the forecast through the end of the
short term. Would also like to see the upstream convection diminish
to the point where additional heavy rain can be ruled out before
canceling the flash flood watch, so will leave it in place as well,
and reevaluate later in the evening.
Carney
.LONG TERM... (Monday through Next Saturday)
Issued at 404 PM CDT Sat Jul 10 2021
Medium range guidance looks to have settled down on timing the
ejecting cut off low on Monday/Monday night. The exit of the low
will finally bring some significant dry time to the forecast area.
The flow aloft will become quasi-zonal by late Tuesday/early
Wednesday which will allow temperatures to warm back up to around
seasonal normals. Another short wave trough will move across the
Upper Midwest Thursday into Friday. This wave will drag another
cold front down into the Mid Mississippi Valley. The short wave
continues off across the northern Great Lakes Region late Friday
into Saturday rather than digging southeast, so the front stalls
somewhere over the Mid Mississippi Valley. This will bring
thunderstorm chances back to the forecast area for late in the week,
and somewhat cooler temperatures due to afternoon precipitation.
Carney
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1244 PM CDT Sat Jul 10 2021
Scattered showers and thunderstorms will continue across the area
this afternoon into the early evening. The primary threat for
stronger storms is generally along and south of I-70, however any
thunderstorms that develops will be capable of producing brief
heavy downpours with IFR visibility and ceilings. A cold front
will dive south through the forecast area tonight which will put
an end to most of the organized precipitation. Widely scattered
showers and possibly a thunderstorm or two may linger...but the
bigger impact to aviation will be a wide area of low MVFR and IFR
ceilings which will build south behind the front and persist
through Sunday morning.
Carney
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 69 78 65 80 / 60 40 30 30
Quincy 65 72 63 74 / 30 40 40 50
Columbia 66 73 61 77 / 40 40 30 30
Jefferson City 67 75 62 80 / 40 40 30 30
Salem 69 80 66 80 / 70 40 30 40
Farmington 67 79 62 80 / 60 40 30 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Sunday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 2:22 PM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
322 PM CDT Sat Jul 10 2021
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
322 PM CDT Sat Jul 10 2021
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Severe thunderstorms are possible across the area, mainly this
evening along and south of I-70. Damaging winds are the main threat.
Periods of heavy rainfall are also expected through tonight. Please
see the flash flood watch product for more details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Additional thunderstorms are possible across portions of the area
Sunday through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed...primarily for areas along
and south of I-70.
Carney
In the hours before
Local storm report, Jul 10, 12:17 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG PERRY 39.78N 90.75W
07/09/2021 PIKE IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HIGHWAY 107 NORTH
AND SOUTH OF PERRY. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 10, 12:19 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG GRIGGSVILLE 39.71N 90.73W
07/09/2021 PIKE IL LAW ENFORCEMENT
POWER POLE DOWN IN TOWN. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 10, 12:20 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG VALLEY CITY 39.71N 90.65W
07/09/2021 PIKE IL LAW ENFORCEMENT
TREES DOWN IN VALLEY CITY. TIME ESTIMATED
FROM RADAR.
&&Local storm report, Jul 10, 1:02 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 1 E RICHMOND HEIGHTS 38.63N 90.31W
07/10/2021 ST. LOUIS CITY MO NWS EMPLOYEE
DELAYED REPORT: SEVERAL TREE LIMBS DOWN IN
RICHMOND HEIGHTS NEAR MCCAUSLAND AND
NASHVILLE AVE RANGING FROM 3 TO 5 INCHES IN
DIAMETER. TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, Jul 10, 1:07 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG 1 SE FREDERICKTOWN 37.55N 90.28W
07/10/2021 MADISON MO LAW ENFORCEMENT
TREES DOWN ACROSS THE SOUTHEAST PORTION OF
TOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 10, 1:55 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND DMG 1 SE FREDERICKTOWN 37.55N 90.28W
07/10/2021 MADISON MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SE FREDERICKTOWN. TREES DOWN ACROSS THE
SOUTHEAST PORTION OF TOWN. TIME ESTIMATED
FROM RADAR.
&&Thunderstorm Wind, Randolph
- When
- July 10, 3:40 PM CST
- Where
- Randolph County, Coulterville to 0.76 mi NW of Coulterville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.180, -89.600
Thunderstorm winds blew down a few trees and numerous tree limbs.
Thunderstorm Wind, Marion
- When
- July 10, 3:48 PM CST to 4:06 PM CST
- Where
- Marion County, 0.92 mi W of Centralia Res to 0.3 mi SSE of Salem
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 38.547, -89.097
Thunderstorm winds blew down several trees just east of Central City. Another large tree, that was partially rotted, was snapped off at the base in Salem.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 10, 20212 deaths · 2 events
- Tornado and Damaging Winds in Missouri, July 10, 2021$2.0 million · EF2 · 4 events
- Dust Storm and Hail in Arizona, July 10, 2021$432,000 · 1 in hail · 33 events
- Flash Flooding and Dust Storm in Arizona, July 10, 2021$352,000 · 1 in hail · 19 events
- Tornado and Flash Flooding in Oklahoma, July 10 to 11, 2021$60,000 · EF1 · 20 events
- Flash Flooding and Damaging Winds in Kentucky, July 10 to 11, 2021$202,000 · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Arizona, July 10 to 15, 2021$74,000 · 73 kt wind · 9 events
- Flash Flood and Damaging Winds in Mississippi, July 10 to 12, 2021$95,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, July 10, 2021$48,000 · 60 kt wind · 6 events
- Tornadoes and Flash Flood in Illinois, July 10, 2021EF1 · 7 events
- Tornado and Hail in Arizona, July 10, 2021EF1 · 2 events
- Damaging Winds in Nebraska, July 10, 2021$22,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975352, 975355.